Ocular side effects associated with isotretinoin

Frederick W. Fraunfelder

Research output: Contribution to journalArticle

25 Scopus citations

Abstract

Isotretinoin is used for severe recalcitrant nodular acne and has a variety of associated ocular side effects. This review classifies these ocular side effects according to World Health Organization (WHO) criteria and reviews the existing literature as well as 2449 spontaneous case reports collected from around the world. Ocular sicca, decreased dark adaptation and intracranial hypertension are identified as "certain" side effects from isotretinoin and clinicians are provided guidelines for care and follow-up.

Original languageEnglish (US)
Pages (from-to)23-27
Number of pages5
JournalDrugs of Today
Volume40
Issue number1
DOIs
Publication statusPublished - Jan 2004

    Fingerprint

ASJC Scopus subject areas

  • Molecular Medicine
  • Pharmacology (medical)
  • Pharmacology

Cite this